Ask The Doctor > Questions & Answers > Birth control and yeast infection

Birth control and yeast infection

Patient: Hi ,i have been taking birth control pills ( aviane) for three weeks now… while taking it i have been treating a diagnosed yeast infection… I’ve started to itch across my legs and arms.. more so my legs and ankles then anything. there is no rash, just really itchy spots… could it be from the birth control? or the diflucan from the yeast infection?Also i read online that it could be caused by a vitamin b deficiency.

 

 

Symptoms: Symptoms are just the itchy arms and leg.

 

 

Doctor: Hello,Thanks for the query on ATD.The itching over arms and legs is unlikely to be due to birth control pills as y o have already been on them since 3 weeks. The diflucan, an antifungal you have already taken for yet infection should not be a cause of the itching over the whole body. It is likely that you have experienced an allergic dermatitis reaction or a secondary vitamin b12 deficiency. it is advised that you should undergo an allergic screen and a vit b12 levels blood test.Please visit your physician for a local examination and evaluation soon.i hope i have answered your query in detail,wishing you good health,regards

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment